zbMATH — the first resource for mathematics

Fast growth of the vorticity gradient in symmetric smooth domains for 2D incompressible ideal flow. (English) Zbl 1339.35251
Summary: We construct initial data for the two-dimensional Euler equation in a bounded smooth symmetric domain such that the gradient of vorticity in \(L^\infty\) grows as a double exponential in time, for all time. Our construction is based on the recent result by A. Kiselev and V. Šverák [Ann. Math. (2) 180, No. 3, 1205–1220 (2014; Zbl 1304.35521)].

35Q35 PDEs in connection with fluid mechanics
76B03 Existence, uniqueness, and regularity theory for incompressible inviscid fluids
Full Text: DOI arXiv
[1] Chemin, J.-Y., Perfect incompressible fluids, vol. 14, (1998), Oxford University Press
[2] Denisov, S., Infinite superlinear growth of the gradient for the two-dimensional Euler equation, Discrete Contin. Dyn. Syst., 23, 3, (2009) · Zbl 1156.76009
[3] Denisov, S., Double exponential growth of the vorticity gradient for the two-dimensional Euler equation, Proc. Amer. Math. Soc., 143, 3, 1199-1210, (2015) · Zbl 1315.35150
[4] Denisov, S. A., The sharp corner formation in 2d Euler dynamics of patches: infinite double exponential rate of merging, Arch. Ration. Mech. Anal., 215, 2, 675-705, (2015) · Zbl 1308.35188
[5] Gilbarg, D. A.; Trudinger, N. S., Elliptic partial differential equations of second order, vol. 224, (2001), Springer
[6] Hölder, E., Über die unbeschränkte fortsetzbarkeit einer stetigen ebenen bewegung in einer unbegrenzten inkompressiblen flüssigkeit, Math. Z., 37, 727-738, (1933) · Zbl 0008.06902
[7] Itoh, T.; Miura, H.; Yoneda, T., Remark on single exponential bound of the vorticity gradient for the two-dimensional Euler flow around a corner, (2014)
[8] Kato, T., On classical solutions of the two-dimensional non-stationary Euler equation, Arch. Ration. Mech. Anal., 25, 3, 188-200, (1967) · Zbl 0166.45302
[9] Kiselev, A.; Šverák, V., Small scale creation for solutions of the incompressible two-dimensional Euler equation, Ann. of Math., 180, 3, 1205-1220, (2014) · Zbl 1304.35521
[10] Kiselev, A.; Zlatoš, A., Blow up for the 2d Euler equation on some bounded domains, J. Differential Equations, 259, 7, 3490-3494, (2015) · Zbl 1319.35174
[11] Marchioro, C.; Pulvirenti, M., Mathematical theory of incompressible nonviscous fluids, vol. 96, (1994), Springer · Zbl 0789.76002
[12] Nadirashvili, N. S., Wandering solutions of Euler’s d-2 equation, Funct. Anal. Appl., 25, 3, 220-221, (1991) · Zbl 0769.35048
[13] Wolibner, W., Un theorème sur l’existence du mouvement plan d’un fluide parfait, homogene, incompressible, pendant un temps infiniment long, Math. Z., 37, 698-726, (1933) · Zbl 0008.06901
[14] Yudovich, V., The flow of a perfect, incompressible liquid through a given region, (Soviet Physics Doklady, vol. 7, (1963)), 789 · Zbl 0139.20502
[15] Yudovich, V., On the loss of smoothness of the solutions of the Euler equations and the inherent instability of flows of an ideal fluid, Chaos, 10, 3, 705-719, (2000) · Zbl 0982.76014
[16] Zlatoš, A., Exponential growth of the vorticity gradient for the Euler equation on the torus, Adv. Math., 268, 396-403, (2015) · Zbl 1308.35194
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.